MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER
Model Number ADVIA CENTAUR XP
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).The quality controls were within acceptable ranges.A siemens customer service engineer (cse) was dispatched to the customer site.The cse tightened reagent probe 1 and 3 which were loose and checked the alignments of the sample probe and ancillary probes.The cse realigned the sample probe which was hitting the bottom of the cuvette.Quality controls were run and passed.The cause of the discordant, total human chorionic gonadotropin result is unknown.Based on the available data the event was potentially caused by the loose reagent probes or the alignment of the sample probe.The instrument is operating within manufacturing specifications.No further evaluation of the device is required.Siemens also filed mdr# 2432235-2019-00052 for this event.
 
Event or Problem Description
A discordant, falsely elevated total human chorionic gonadotropin (thcg) result was obtained on a patient sample on an advia centaur xp instrument.The discordant result was reported to the physician(s), who questioned the result.The sample was repeated multiple times resulting lower.The result of <2.0 miu/ml was reported to the physician(s) as a corrected result.There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated thcg result.

Brand Name
ADVIA CENTAUR XP
Common Device Name
IMMUNOASSAY ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key8322263
Report Number2432235-2019-00051
Device Sequence Number1357361
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K971418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2019
Initial Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1